MAUDE Adverse Event Report: MEDTRONIC PERFUSION SYSTEMS DLP CORONARY ARTERY OSTIAL ANTEGRADE CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO

MEDTRONIC PERFUSION SYSTEMS DLP CORONARY ARTERY OSTIAL ANTEGRADE CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Model Number 30014
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Pulmonary Edema (2020); Tachycardia (2095)
Date of Event 12/20/2025
Type of Reportable Event Death
Event or Problem Description
Medtronic received information that during use of a dlp coronary artery ostial cannula, it was reported that during mvr (mitral valve replacement), avr (aortic valve replacement) and laa (laa  left atrial appendage) in young patient, there was a large antegrade dose with quick arrest at the onset of the case. ai (aortic insufficiency) ostial plegia was delivered for most of the case.The surgical preference was to utilize 2 separate handheld dlp 30014 devices for the right and left ostia's.Customer started by initiating the right, then unclipped the left.Non remarkable coronary anatomy.Surgeon did check for myocardial temp manually from time to time and found the lv ( left ventricle) temp satisfactory, but after unclamping the heart went into intractable vt (ventricular tachycardia) with an akinetic lv (left ventricle). eventually customer re-clamp gave plege and the lv (left ventricle) recovered to support off pump, although patient lungs was flooded in the process.Patient has an open sternum on vv (veno-venous) ecmo currently.After customer re-clamp, they found the likely culprit of the problem as a blocked handheld cannula.The rca cannula delivers 200cc/min at 250mmhg while the lm cannula delivers 30cc/min.It was suspected that the left ostial handheld was not completely patent and resulted in substandard myocardial protection to left side through the case resulting in severe dysfunction post operation.Patient came out of room on high dose inotropes/vasopressors, and deteriorated to requiring ecmo for pulmonary congestion/worsening gas exchange. the device/instrument was used/replaced to complete the procedure.There was no adverse patient effect associated with this event.Medtronic received additional information that the patient passed away on (b)(6) after ecmo was terminated.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Device evaluation summary: visual inspection of the two used devices showed evidence of a blockage in the tip of the device that was identified as the left-side device.Both devices were connected to a syringe filled with deionized water and when it was engaged the right-side device had good flow the left-side device had a limited/restricted flow.The reason for the return was confirmed for t he left-side device.Correction b2 (outcome attributed to adverse event): the intervention required and hospitalization tick boxes have been selected.Correction b5: medtronic received information that during use of a dlp coronary artery ostial cannula, it was reported that during a mvr (mitral valve replacement), avr (aortic valve replacement) and laa (left atrial appendage) in a young patient, there was a large antegrade dose with quick arrest at the onset of the case.Ai (aortic insufficiency) ostial plegia was delivered for most of the case.The surgical preference was to utilize two separate handheld dlp 30014 devices for the right and left ostia's.The customer started by initiating the right, then unclipped the left.The coronary anatomy was non-remarkable.The surgeon checked the myocardial temperature manually from time to time and found the lv ( left ventricle) temperature satisfactory, but after unclamping, the heart w ent into intractable vt (ventricular tachycardia) with an akinetic lv (left ventricle).Eventually the customer re-clamped, gave plege and the lv (left ventricle) recovered to support off pump, although the patient lungs were flooded in the process.The patient has an open sternum on vv ecmo (veno-venous extracorporeal membrane oxygenation) currently.After the customer re-clamped, they found the likely culprit of the problem as a blocked handheld cannula.The rca cannula delivers 200cc/min at 250mmhg while the lm cannula delivers 30cc/min.It was suspected that the left ostial handheld was not completely patent and resulted in substandard myocardial protection to left side through the case resulting in severe dysfunction post operation.The patient came out of room on high dose inotropes/vasopressors, and deteriorated to requiring ecmo for pulmonary congestion/worsening gas exchange.The device was used to complete the procedure.Additional information b5: medtronic received additional information that the patient passed away on december 21st after ecmo was terminated.Correction h6 (patient codes (ime/annex e)): this code has been updated.Correction additional codes imf (annex f) health impact: these codes have been updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Additional info b5: medtronic received additional information that the right cannula failed the airflow test during the manufacturing assessment.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
DLP CORONARY ARTERY OSTIAL ANTEGRADE CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Manufacturer (Section D)
MEDTRONIC PERFUSION SYSTEMS
7611 northland dr
minneapolis,mn
Manufacturer (Section G)
MEDTRONIC PERFUSION SYSTEMS
7611 northland dr
minneapolis,mn
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23875239
Report Number2184009-2025-01662
Device Sequence Number5521900
Product Code DWF
UDI-Device Identifier00613994576026
UDI-Public(01)00613994576026(17)270925(10)2024090962
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number30014
Device Catalogue Number30014
Device Lot Number2024090962
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2025
Supplement Date Received by Manufacturer01/08/2026
03/27/2026
04/28/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date02/06/2026
04/24/2026
05/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Death;
Patient SexUnknown